The last Anesthesia I had was about 2 months ago when I had a colonoscopy done. But the hair loss just started.
I use pantene on and off...maybe I shuld switch for now to something else....
Warning, this is a long response! You have already received a number of helpful answers and advice, but I just wanted to add my 2 cents because I have been through this twice, and each time I have been so incredibly upset, to the point where I would upset my UC all over again. I am sure you know that stress is not helpful for anyone, especially us!
Anyway, hair loss is a side effect of the asacol as well as most of the 5 ASA drugs. Hair loss can also occur with imuran (aza) and 6mp although it isnt always noted by the pharmacy.
Here is a short summary of my story. I was diagnosed in 05 with uc. My dr wasnt all that good, and at that time since the case was mild didnt prescribe any meds. I flared in april of 05 and was getting married in june 05- so not taking any chance, and not really liking my dr, I went to the ER and they found GI at the hospital and prescribed prednisone and canasa and an emema. I got better within hours of the pred. So I tapered to 10mg (started at 40) and remained on that until after my wedding- to avoid any problems and then finished. In august 05 I started to loose lots of hair that continued until the end of Sept 05. Drs didnt know why. Then I was completely in remission- until March of 06 when I got VERY sick. I started the pred again, but it wasnt helping. Eventually went into the ER and they admitted me. I was started on asacol, and released a few days later. The asacol wasnt doing enough, so I was started on imuran (AZA). It took awhile for the imuran to kick in but finally I was doing much better and tapered off the pred again (hopefully for the last time!) Then in June 06 hair loss came back with avengence. Much worse than the last time- to the point where my husband (bless his soul!) was washing it for me, brushing it and then cleaning it up for me. I blamed it on the asacol so my dr stopped that and started colozal and he said if it were from asacol the loss would stop in about 2-4 weeks- it didnt. The loss became apparent in August- I have lots of thick hair thank god! He began saving the hair each day and finally stated showing me at the end of august that it was slowing down. Finally it stopped at the end of september and began regrowing. I had spurts of hair all over and now nearly one year later you would never know- except I have some clumps of hair that are much shorter!
Now that you know my story, here is my opinion. Yes, it could be a reaction to the meds, but stopping your meds could send you into a flare. If you had much bleeding during your most recent flare it could be from anemia and you should have your iron levels checked. It could be from the AZA but I dont think you would have a tremendous loss. The conclusion I came to for myself is that it was from the prednisone. I noticed that approx 2 months after my taper was complete i would loose hair- happened both times I went off it. I know that prednisone causes extra hair growth and so some drs will say this is impossible, but it causes hair loss while you are on it. What about when you come off? My personal opinion is that after coming off prednisone your hormones are wacky and it causes hair loss. I know this is just my opinion but it comes from personal experience both times. Depending on how long you were on the prednisone will determine how long the hair loss lasts.
DONT WORRY it will come back, I know easier said than done, but I have been there and the last thing you need is extra stress. To help, here are some helpful tips I have learned. Nioxin is a wonderful shampoo for thinning hair. Biotin is a great supplement. If nothing else you will have strong nails, but you have to take alot. Under supervision of a nutritionist I took much more that the suggested dose on the bottle. Have your iron and ferratin levels checked, you may need a supplement. Folic acid supplements are also great for many reasons. I also used a satin pillow case to decrease the amount of hair in my bed when I woke. Rogaine for women helped along the new growth. One last note, try not to pull your hair into a ponytail, maybe use a headband to keep it out of your face? You dont need the extra stress on the hair folicles. In the end whatever is going to fall out will because it is already in the stage of detaching itself.
I know this has been a long post, but I feel for you-I really do. I know what it is like to go through this and it is very difficult for others to understand. Have patience and give it some time.
Currently 3 x per day 1000mgs Pentasa, Aciphex, Lortab, Ambien, Librax (for spasms) & VSL#3 (for probiotics) or activia yogurt, back on the prednisone (10mgs this week) and Entocort (9mgs).
Headed back down the CT, SBFT road for a potential SBO. Great.